MAUDE Adverse Event Report: LIVANOVA USA INC. S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA USA INC. S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-80-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 roller pump 150, used as cardioplegia one (which had two tubes loaded into a single large pump head), stopped during procedure without giving any audible alarm or visual alert.The pump jam was noticed by a perfusionist at around 10:30 am, who resolved the issue immediately.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 roller pump 150.The incident occurred in sri lanka.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: the analysis of the device log file was conducted.Analysis confirmed there is no error message regarding pump overload (most likely a ¿fault in motor controller¿ code 433 or 442 would have been stored) that should be displayed in case of tubing jam in the raceway.Most likely the user identified the issue before the pump could detect the overload.Around 10:30 (from 10:22 to 10:33) there are some pump stops due to stop of master arterial pump, cardioplegia control (pressure or bubble sensor on cardioplegia) and also due to reached administration of the set dose of cardioplegia; also a pump stop due to cover opening was stored (most likely when perfusionist re-set the tubing).Based on the fact that no error was stored in the logs regarding overload of pump that are usually related to wrong tubing/foreign material in pump raceway/overocclusion and would have been expected in case of tubing jam, most likely, the pump was already stopped when perfusionist noticed the tubing jam that, however, did not cause the overload.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
From follow-up communications, it was learned that pump is currently in use with no further issue.A device service history review has been performed and identified that the unit was manufactured in 2017 and no other similar event has been reported, neither concerning trend has been identified.Based on the fact that no error was stored in the logs regarding overload of pump that are usually related to wrong tubing/foreign material in pump raceway/overocclusion and would have been expected in case of tubing jam, most likely the pump was already stopped by master pump, cardioplegia control and/or completed administration of dose when perfusionist noticed the tubing jam that was not yet at a level to cause overload.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
S5 ROLLER PUMP 150
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22120448
Report Number9611109-2025-00127
Device Sequence Number12528418
Product Code DTQ
UDI-Device Identifier04033817900382
UDI-Public(01)04033817900382(11)170921
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-80-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer08/22/2025
10/24/2025
Initial Report FDA Received Date05/31/2025
Supplement Report FDA Received Date09/19/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown